Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 22, 2019, 3:37 PM MST for Otero County, New Mexico. It took effect at Feb 23, 2019, 12:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 3:37 PM MST (22:37 UTC)
- In effect from
- Feb 23, 2019, 12:00 AM MST
- Expired
- Feb 23, 2019, 12:17 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:05 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 22, 2:05 PM MST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
205 PM MST Fri Feb 22 2019
.SYNOPSIS...
One more evening of active weather tonight with snowfall over the
mountains and a rain snow mix across the lowlands as a Pacific
cold front advances eastward across the area. Additional
accumulations of 3 to 6 inches are expected over the Gila Region
and Sacramento Mountains with snowfall ending around midnight.
Strong winds behind the cold front will continue overnight,
especially along east slopes of area mountains. Cold overnight
lows and a cool day on Saturday will be followed with drier
weather and a steady warming trend next week.
&&
.DISCUSSION...
This afternoon's weather scenario is currently the tale of two
airmasses. To the west, surface analysis depicts a Pacific cold
front currently near the AZ/NM state line advancing eastward
across the CWA. Mid level cold air advection, sufficient
moisture, and both frontal and orographic lift are combining to
result in widespread rain/snow showers over southeast Arizona,
slowly edging into southwest New Mexico.
Ahead of the boundary, strong southwest flow with decent warm air
advection is allowing for lowland temperatures is climb into the
60s. The windy conditions have also kicked up dust originating
from northwest Chihuahua. Hazy skies and reduced visibilities will
continue through the afternoon across much of Dona Ana and El
Paso County.
Precipitation has been much slower than expected over the Gila
Region, with much of the area actually remaining dry this morning.
The mid level moisture advection as consistently depicted in
numerous models failed to make it this far east and has resulted
in a rather disappointing snowfall forecast for the Gila Region
and southwest NM so far. With only around 12 hours left for snow
to fall before dry air moves in, snow totals for most of southwest
New Mexico have been reduced. 6-8" above 7000 feet in the Gila
with 3-6" around Silver City (6100') is still expected this
afternoon into tonight before tapering off overnight. Snow over
the Sacramento Mountains will begin around sunset tonight as the
cold front passes with snow chances diminishing around midnight.
An advancing cold front this evening will quickly turn winds to
the west and cool temperatures down to below freezing area-wide.
Ice along roadways from re-frozen water is possible, especially
across the Gila Region and southwest NM. Strong winds behind the
front will continue through the night, especially across our
eastern zones. Sustained winds of 20-30 mph with gusts up to 50
mph will be possible along east slopes such as the Franklins, San
Andres, and Sacramentos.
Dry air and downward motion behind the trough axis will quickly
dry out the atmosphere on Saturday, with clear skies area- wide by
sunset. Cooler air behind the front will keep the area 10-15
degrees below normal, with another cold morning on Sunday.
Zonal flow dominates the pattern the rest of the forecast period
with a steady warming trend and no precipitation chances in what
seems like a quick leap into spring for the area. Temperatures
will quickly warm back to near normal by Monday and we'll finish
off February on a warm note.
&&
.AVIATION...Valid 23/00Z-24/00Z...
P6SM SCT-BKN015-025 BKN040-060 to start period with area of 1-3SM
-SHRASN over the lowlands moving quickly east and out of area by
06Z. Winds will be or turning westerly across entire area by 02Z at
15-30G40KTS with stronger winds possible on eastern mountain slopes
including at KELP. Skies will become SKC-FEW030-050 FEW-SCT080-100
from west to east by 08Z and SKC all areas by 15Z. Winds will
decrease between 12Z-18Z to 10-20G30KTS all areas except remaining
stronger on eastern slopes of Sacramento Mountains.
&&
.FIRE WEATHER...
Upper trough and cold front will move through area tonight with rain
and snow ending by about midnight. Strong west winds behind the
front will occur through the night with a gradual slow down Saturday
morning. Temperatures Saturday will be about 15 to 20 degrees below
normal with many areas struggling to reach 50 degrees. For the
remainder of the period, westerly flow will allow for temperatures
to warm to slightly above but dry with relative humidities falling
into the teens. Winds look to remain below 15 mph through midweek
but possibly become breezy toward the end of the week. Vent rates
drop to poor to good Saturday and then generally fair to good
through early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 33 51 33 61 / 60 0 0 0
Sierra Blanca 31 48 29 61 / 50 0 0 0
Las Cruces 29 49 30 57 / 60 0 0 0
Alamogordo 27 47 29 57 / 70 0 0 0
Cloudcroft 14 30 20 41 / 90 0 0 0
Truth or Consequences 30 51 28 56 / 40 0 0 0
Silver City 20 36 24 47 / 60 0 0 0
Deming 26 46 25 57 / 40 0 0 0
Lordsburg 23 44 23 56 / 30 0 0 0
West El Paso Metro 31 49 34 59 / 60 0 0 0
Dell City 31 52 25 63 / 50 0 0 0
Fort Hancock 32 52 31 65 / 50 0 0 0
Loma Linda 26 46 29 57 / 60 0 0 0
Fabens 31 51 30 62 / 60 0 0 0
Santa Teresa 29 49 29 58 / 60 0 0 0
White Sands HQ 30 50 32 56 / 60 0 0 0
Jornada Range 24 51 26 58 / 60 0 0 0
Hatch 27 51 26 61 / 40 0 0 0
Columbus 28 48 26 57 / 50 0 0 0
Orogrande 26 49 25 58 / 60 0 0 0
Mayhill 22 42 25 52 / 80 0 0 0
Mescalero 20 38 23 46 / 90 0 0 0
Timberon 19 38 25 47 / 80 0 0 0
Winston 19 44 20 49 / 50 0 0 0
Hillsboro 24 48 26 53 / 50 0 0 0
Spaceport 26 51 23 57 / 50 0 0 0
Lake Roberts 15 39 19 46 / 60 0 0 0
Hurley 20 39 25 51 / 50 0 0 0
Cliff 21 41 24 56 / 50 0 0 0
Mule Creek 21 37 23 50 / 60 0 0 0
Faywood 23 42 28 52 / 40 0 0 0
Animas 23 44 25 57 / 40 0 0 0
Hachita 23 45 24 55 / 40 0 0 0
Antelope Wells 23 45 25 57 / 40 0 0 0
Cloverdale 22 39 23 48 / 40 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until 9 PM MST this evening for NMZ410-411-413.
Winter Weather Advisory until midnight MST tonight for NMZ404-
405-414>416.
Wind Advisory until 6 AM MST Saturday for NMZ414>417.
Winter Storm Warning until midnight MST tonight for NMZ401>403-
406-408.
TX...Wind Advisory until midnight MST tonight for TXZ418>420-423.
Wind Advisory until 6 AM MST Saturday for TXZ421-422-424.
&&
30-Dennhardt/26-GrzywaczHazardous weather outlook, Feb 22, 5:45 AM MST, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 545 AM MST Fri Feb 22 2019 Names>417-Txz418>424-231245- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 545 AM MST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Mountain snows and lowland rains will become widespread with heavy snows possible over the Gila Wilderness. Total snow amounts will be around 12 to 18 inches across the gila Wilderness above 7000 feet with 6 to 12 inches most of the lower elevations. Winds gusting up to 40 mph may cause near blizzard conditions across the Gila Wilderness region. Elsewhere snow amounts may be around 3 to 5 inches across the mountains of the New Mexico bootheel with around 3 inches of snow over the Sacramento Mountains. Mostly rain or rain mixed with snow expected most of the lower elevations with little or no snow accumulations. Most of the rain and snow will end by midnight Saturday. Also windy today and tonight with winds gusting around 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Windy on Saturday with winds gusting around 30 to 40 mph mainly in the morning. No hazardous weather will occur Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters will be needed to report heavy snow mainly across the Gila Wilderness region today. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:11 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo | 33 hr |
| Feb 22, 3:11 AM MST | Wind Advisory | EPZ | Otero | 33 hr |
| Feb 22, 12:52 PM MST | Dust Storm Advisory | EPZ | Doña Ana, Luna, Otero | 3 hr |
| Feb 22, 3:32 PM MST | Dust Storm Advisory | EPZ | Doña Ana, Otero | 118 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.